All Journal Entries Journals
Previous | Next

Week #1 w/Incivek

Jul 29, 2011 - 7 comments
Tags:

incivek

,

nausea

,

Headache

,

rash

,

Week 1

,

treatment



First week in the books. Yay! Started off rough, trying to adjust my diet to find something semi-healthy I could get past my lips. Eating 20 grams of fat three times a day for someone who barely ate 20g per week (prior to treatment) was a test of will, to say the least. First couple of days I was nauseous all the time until I learned eating a handful of nuts wasn't going to cut it. Guess I needed something more to coat my stomach. But once I switched to a bread-based food regimen the nausea subsided. Carrot cake muffin in the morning, blueberry muffin at night, both with a cup of milk seems to have fixed the stomach issues.

Had a headache from day 1. Terrible at first. Was advised to drink more fluids and it seemed to help. Still have a dull, low-grade headache but as long as I stay hydrated it doesn't get any worse. The worse the headache the more water I need to drink.

And finally, day 5 started the rash. Damn, I was hoping to avoid "the rash" but nooooooo. First on top of my thighs, next day traveling to the back of my legs, expanding more and more each day. Not an ugly evasive rash, more like small bumps, hardly noticeable, that itch like hell. Taking oatmeal baths and Benedryl to fight the itch but I worry if it's this bad on day 8 what I'll look like in the coming weeks.

Had week-1 labs done this morning and will get the results Monday at doctors appointment. Couple of interesting notes, my stool is freakishly yellow. No idea what that's about. And I've lost all taste for sweets.

Comments
Post a Comment
Avatar_f_tn
by pcds, Jul 29, 2011
The rash is from riba.  I had the samething when I was on treatment before.  This is not likely the incivek rash.  I had freakish yellow stools also but later in treatment.  Glad to know someone else had samething.  Not sure what it is.
I started today with incivek.

Avatar_f_tn
by Gerbils, Jul 29, 2011
Ditto on the fat! Never ate the stuff. Learned quickly that it was Inciveks way or no way. I love bran cereal and that helped me with the tummy issues.

I am sorry about the rash. Poor thing, I hope that subsides for you quickly.

Things should get better. Congrats on getting started and I hope it works!
G

Avatar_f_tn
by cctex, Jul 29, 2011
Congratulations on Week 1 and 2!  Just wanted to say that the yellow surprise has visited my house too.  I thought it was just because I had eaten crackers and cheese and cereal and yogurt....things like that...not much color in those foods.  However, things are still kind of light even at week 3 and I've been getting some veggies into my diet again.
I haven't had any changes in taste.  I drink TONS of water.  Just seems to help.
Just had a thought - do the poops burn?  Or are they just yellow?  (gosh this is kind of gross, but I guess we all need to talk about it!!!)
Take care!  Liz

1742483_tn?1329840624
by take2, Jul 30, 2011
No burning, just way yellow (OMG it just dawned on me....we've become our parents, sitting around talking about our bowel movements, haha :)

317787_tn?1373214989
by Dee1956, Jul 31, 2011
Hello, thank you for sharing,  I have heard that Gold Bond has a product that helps with the rash.  It could be the riba rash, I hope it doesn't get any worse for you.  I am starting tx in a few weeks and appreciate your journal.  There are a lot of people starting at the same time, hopefully we can all help each other
Take care
Dee

1148619_tn?1332014584
by brianmo, Jul 31, 2011
Enjoyed reading your honesty and good attitude, I am right behind you with starting treatment. (Sept) I also am not a fat or bread eater so this should get interesting. Almonds is about as far as I go. My doctor said something interesting in that small women have a little bit rougher time of it and I can only assume that due to dose amounts. I think they come up with the dose due to the average person size.  anyway, I will keep following you and hope for the best!

Hang in there, someday we will will be hep C free, I also went back to to a class reunion and was surprised to find out how many have/had Hepatitis C.    

Mo

1739637_tn?1312327010
by dixiechicdana, Aug 02, 2011
LOL@cctex :) Just did shot #2 15 minutes ago. The burning...ohhhhh yes. Felt like I had a cockleburro up my arse LOL the color...yep. No rash yet. I didn't have it before either but the riba and the incivek both cause it. Just be careful and let your Drs know. For about 3 or 4 days during the first week I had no energy. Now, the strong smells are starting again. I had it on peg before. The odors smell 50 times stronger and are just obnoxious. Have gained like 3 pounds :( Oh well better fat and alive than skinny and dead I think so.... I know this is terrible fat but that smuckers chocolate shell for ice cream is like 16 or 17 g for 2 tablespoons. They have it in caramel too I think. Hope all does well.

Post a Comment